MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 053; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 053; DQY
Catalog Number PND6F11512
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the distal end of a neuron delivery catheter 053 (neuron 053) was ovalized upon removal from the packaging.The damage to the neuron 053 was found prior to use; therefore, it was not used in the procedure.The procedure was completed using a new neuron 053.
 
Additional Manufacturer Narrative
Results: the device was kinked approximately 4.0, 21.0, 44.0, 72.0, 99.0, and 114.0 cm from the hub.Conclusions: evaluation of the returned neuron delivery catheter 053 (neuron 053) revealed poor return packaging resulting in several kinks along the catheter length.Due to this returned damaged, we could not confirm the reported damage or its associated root cause.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON DELIVERY CATHETER 053
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6675165
Report Number3005168196-2017-01048
Device Sequence Number2059443
Product Code DQY
UDI-Device Identifier00814548010120
UDI-Public00814548010120
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberPND6F11512
Device Lot NumberF47585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1